Bad experience with Seroquel, and a suicide attempt 1


Can Seroquel kill you? Suicide attempt while taking Seroquel.

And a bad experience with the medication in general.

So a few years ago, I was taking a few different medications. One of them was Seroquel.

I did not like Seroquel, at all

While taking Seroquel, I was gaining a lot weight. I blame that partially on the constant hunger cravings it gave me, but there may have been more to it — e.g. how it affects the brain. I won’t go into all my theories about that, because it isn’t my point of this article.

Negative thoughts, possibly caused by Seroquel

After being on Seroquel for several months, and even feeling somewhat stable with the other medications – I started to develop very negative thoughts, including suicidal ones. Now, I have been suicidal before both while on and not on medication. However, this was different. I felt relatively good, other than these thoughts. The more that the dosage of Seroquel was raised, the stronger the feelings became.

And something bad happened. I had a suicide attempt by seroquel and other medications

One night, I got so overwhelmed by these negative thoughts, that without considering much of anything else, I decided to overdose on all of my medications, including Seroquel, hoping it would kill me. I had a strong urge and desire to die, even though the rest of my life was seemingly improving.

pills-300x199

The result of that was…

I got very, very sleepy. I ended up passing out on the couch, and the next thing I remember is my father coming in and asking me if I was alright because I had been ‘out cold’ for a long period of time. I couldn’t speak properly — all I could do was point at the empty pill bottles. After doing that, my father asked me if I wanted to go to the emergency room, and I believe I just nodded, because I felt like I was sick, dying and I was completely out of it. I don’t even remember going to the ER.

Hours later

I woke up, in the hospital. I saw a nurse looking over me, and asking how I felt. I was still mumbling from all the medication in me. It turns out, it was too late for them to pump the drugs out of my stomach. So they put me on an IV, and did whatever else they do in attempt to clear out my system and keep me alive. She tried to get me to urinate in a cup in front of her, and I recall having a difficult time doing so while so drugged up – it was hard to stand up, let alone aim for a small cup. TMI? 😉 Well, somehow I eventually managed to get enough for her, and shortly after I went back to sleep for a while. They woke me back up and told me I had to stay awake, so I didn’t go into a coma or something. So I stayed up to the best of my ability, and drank a lot of water.

And even more hours later…

I remember seeing some of my family there, concerned about me, and wondering why I would even do that. I don’t remember the explanation I gave them. All I know is that even though I tried to kill myself, I was happy that I was alive and they were for me. Eventually, I was able to stand up, albeit a bit tipsy and I needed some help to walk around. We finally checked out of there, probably almost a whole day later, and I was taken home.

But can Seroquel kill you? How many seroquel to overdose and die?

The doctor who oversaw me, mentioned that based on all the drugs (medication) I overdosed on, that I should have been dead. I don’t know whether or not Seroquel can kill you, but it seems unlikely to when it’s used alone. See Quetiapine: Relatively safe in overdose? which outlines an attempt of suicide to seroquel at 1400mg and states that it’s not a lot. That means it’s probably won’t even kill you if you take a whole bottle or more.

If you’re considering suicide, please don’t do it. Your life really can improve if you put some effort into it.
Say no to suicide. Stop suicidal thoughts.

Other consequences/changes to my life

If I recall correctly, after a few days, we decided that I would go stay with my mother for a while to change my environment and be watched over a little more.
I went to my psychiatrist (at the time), and they suggested that I start participating in group therapy among other things which I was not comfortable with.
I told them I wouldn’t do that. So they ended up dropping me as a patient. As a result of that, and the fact that what Seroquel seemingly did to me (which quite frankly, scared me) – I stopped taking all of my medications altogether for 2-3 years.

The worst part is, for an entire year after I overdosed on 4-5 medications, I felt like half of my brain was not even alive. I was stuttering, slow and had a difficult time speaking or feeling any emotions. I felt stupid. My brain most likely healed itself somewhat since then. But to this day I still feel different, and slightly slower than I used to.

Share this:
Share
0 0 votes
Article Rating

This site uses Akismet to reduce spam. Learn how your comment data is processed.

1 Comment
newest
oldest most voted
Inline Feedbacks
View all comments
Terrill
3 years ago

Wow, I’m sorry to hear that this medication (&/or the combination of it with others), made you feel such that suicide was the answer; it never will be. I’m glad it didn’t work out for you 😉 It seems to me that you do have a bigger purpose, this. Sharing your experiences to help others know they aren’t alone & striving to help educate people about MI is noble work that I wish more people did.
We have a lot in common. I was also on Seroqel for a few years. I was taking 800mg/day & I also tried to take my own life. I also used pills & long story short- no one knew until it was to late to have my stomach pumped too. Luckily it didn’t work for me either tho 🙂. But unlike you my MDD was so bad at the time that I didn’t relate it to the medicine. Later, I started having more symptoms that I could directly relate to the Seroquel & knew they were things that weren’t from any of the other meds I was on. So for the last year- year & a half I was expressing concerns to my doctor about the Seroquel. I told her it literally scared me. But, since the things I had been taking it for were doing better, she convinced me over & over again that it was worth the side effects. Until finally with the encouragement of my family I told her no, I wasn’t going to continue on that dose any longer. So she finally agreed to help me step down my dosage. I’m at 400mg now & having a lot of the bad side effects associated with coming down from that high of an amount. But I’m already feeling a bit more clear headed too so I’m determined to do this. I hope to go down to 200mg or maybe even 0 eventually. How bad was it for you to come off of it? Did you just quit taking it without stepping down or did it take you awhile to do? I’ve heard bad stories from other people about this med but never anything that was so similar to what I went through. I wish you hadn’t gone through that but it really does make me feel better to know I’m not the only one.